New Mexico, 2014

High Wind in New Mexico, December 23, 2014

December 23, 2014 · NWS ABQ · 2 events in 2 counties and zones

The storm system that impacted portions of New Mexico with snow and strong winds on the 22nd exited into the Great Plains on the 23rd. A potent jet stream on the back side of this storm system combined with a strong surface pressure gradient along the Texas state line to produce areas of high wind.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

The storm system that impacted portions of New Mexico with snow and strong winds on the 22nd exited into the Great Plains on the 23rd. A potent jet stream on the back side of this storm system combined with a strong surface pressure gradient along the Texas state line to produce areas of high wind. The strongest winds developed from Clayton to Clovis where gusts between 55 and 59 mph were reported. Numerous roads across far northeastern New Mexico remained closed as blowing snow created treacherous travel conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Dec 23, 5:09 AM MST, 5 hours 51 minutes earlier.

Area forecast discussion, Dec 23, 5:09 AM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
509 AM MST TUE DEC 23 2014

.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS WITH GUSTY WINDS FORECAST ACROSS THE NW THIRD OF
NM INCLUDING TAF SITES KFMN...KGUP...KAEG...KSAF AND KABQ THROUGH
THE NEXT 12 TO 15 HRS. SOME MT OBSCURATIONS THIS AREA STILL
LIKELY THROUGH 16 TO 18Z TODAY. ELSEWHERE STILL SOME PATCHY MVFR
CIGS/VSBY AND MUCH MORE LOCALIZED IFR CIGS...BUT THAT LIKELY TO
IMPROVE TO VFR NO LATER THAN 17Z OR 18Z. MT OBSCURATIONS MAY LINGER
A BIT LONGER IN THIS AREA. SFC WINDS INCREASING SUBSTANTIALLY
BETWEEN 14 AND 18Z AND CONTINUE THROUGH THE AFTN EAST OF A LINE
FROM KRTN TO KROW. GUSTS TO 40-45KTS LIKELY AT KTCC THIS AFTN...
BUT AS MUCH AS 10 KTS HIGHER TO THE NORTH AND SOUTH. STRONG WINDS
WILL GREATLY DIMINISH AFTER ABOUT 23Z.

43

&&

.PREV DISCUSSION...340 AM MST TUE DEC 23 2014...
.SYNOPSIS...
LIGHT SNOW WILL TAPER OFF FROM SOUTH TO NORTH ACROSS EASTERN NEW
MEXICO THIS MORNING. MUCH COLDER AIR AND ANOTHER ROUND OF WINDS
WILL MOVE IN TODAY CREATING FRIGID WIND CHILLS. TEMPERATURES WILL
TREND SLIGHTLY WARMER FOR WEDNESDAY AND WINDS WILL BE LIGHTER. THE
NEXT STORM SYSTEM WILL APPROACH NORTHERN NEW MEXICO CHRISTMAS DAY
AND INCREASE THE CHANCES FOR SOME SNOW SHOWERS THROUGH CHRISTMAS
NIGHT. ANOTHER BLAST OF COLDER AIR WILL SLIDE OVER THE STATE BEHIND
THIS STORM SYSTEM. FRIDAY AND SATURDAY WILL AVERAGE 5 TO 15 DEGREES
BELOW NORMAL...WITH A FEW SHOWERS SHOWERS CONTINUING OVER THE
NORTHERN MOUNTAINS. ANOTHER POTENTIALLY SIGNIFICANT STORM SYSTEM
WILL ATTEMPT TO TAKE SHAPE OVER THE REGION AROUND NEW YEARS.

&&

.DISCUSSION...
STOUT NORTHERLY FLOW AND STRONG COLD ADVECTION ARE MOVING INTO THE
AREA THIS MORNING. MODEL 700MB TEMPS OF -10 TO -12C ARE NEAR -2
STD DEVIATIONS BELOW CLIMO...SO COLD TEMPS ARE ON TAP FOR TODAY.
LIGHT SNOW CONTINUES TO EXIT SLOWLY SOUTHWARD OVER THE AREA. THE
INFRARED AND WATER VAPOR IMAGERY SHOW ONE LAST MID TO UPPER LEVEL
VORT AXIS SHIFTING ACROSS CENTRAL AND WESTERN NM. SURFACE WINDS
INDICATE CONVERGENCE ALONG THE CENTRAL HIGH PLAINS AROUND CLINES
CORNERS TO EASTERN SOCORRO AND LINCOLN COUNTIES. THIS WILL LIKELY
FORCE SNOWFALL TO CONTINUE IN THIS AREA THROUGH LATE MORNING...
HOWEVER ACCUMULATIONS WILL ONLY BE LIGHT. SURFACE TEMPS OVER THE
EAST CENTRAL AND SE PLAINS ARE STRUGGLING TO FALL BELOW FREEZING
SO NOT EXPECTING ANY IMPACTS FROM SNOW. WILL CANCEL ALL WINTER
HIGHLIGHTS WITH THIS FORECAST CYCLE.

DECIDED TO UPGRADE THE HIGH WIND WATCH FOR UNION TO A WARNING AND
SPREAD ADVISORIES INTO SURROUNDING AREAS. MAIN CONCERN WITH THESE
WINDS WILL ACTUALLY BE BLOWING SNOW OVER THE RATON RIDGE/JOHNSON
MESA WHERE HEAVY SNOWFALL AMOUNTS WERE REPORTED. WIND CHILLS WILL
BE THE OTHER CONCERN AS MOST AREAS WILL HOVER IN THE TEENS TO
UPPER SINGLE DIGITS ACROSS NORTHEAST NM.

WEDNESDAY AND THURSDAY WILL TREND WARMER AS WINDS BACK AHEAD OF
THE NEXT LARGE SCALE TROUGH APPROACHING FROM THE NORTHERN ROCKIES.
DOWNSLOPE FLOW WILL HELP WARM TEMPS THE MOST IN THE PLAINS HOWEVER
IT WILL STILL BE BELOW NORMAL MOST AREAS.

CHANCES THEN INCREASE FOR A FEW SNOW SHOWERS OVER NORTHERN NM
CHRISTMAS NIGHT THROUGH FRIDAY AND SATURDAY AS A LARGE SCALE UPPER
TROUGH SETTLES INTO THE AREA. TEMPS WILL TREND MUCH COLDER ONCE
AGAIN WITH MANY AREAS BELOW NORMAL. WINDS WILL MAKE CONDITIONS
FEEL EVEN COLDER. YET AGAIN 700MB TEMPS WILL NEAR -10 TO -12C
FOR NORTHERN NM...AND 500MB TEMPS NEAR -26C. THIS WILL MAKE FOR
BITTERLY COLD SKIING CONDITIONS DURING THE BUSY HOLIDAY PERIOD.

GUIDANCE THEN INDICATES A POTENTIALLY SIGNIFICANT WINTER STORM
SYSTEM EVOLVING VERY SLOWLY OVER THE AREA EARLY NEXT WEEK. THIS
ONE BEARS WATCHING AS PLENTY OF COLD AIR IS IN PLACE AND THE UPPER
FORCING IS NEARLY STATIONARY TO THE WEST OF NEW MEXICO FOR SEVERAL
DAYS. THE MOISTURE SOURCE WILL BE THE INGREDIENT TO QUESTION...BUT
THE POTENTIAL EXISTS FOR A BIG SNOW EVENT AROUND NEW YEARS.

GUYER

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS NOT EXPECTED FOR AT LEAST THE NEXT
5 TO 7 DAYS.

SNOW TO BE WINDING DOWN ACROSS THE EAST AND N CENTRAL HIGHER TERRAIN
THIS MORN...THOUGH SOME SPOTTY FLURRIES COULD REFIRE NEAR AND A
LITTLE EAST FROM CENTRAL MTN CHAIN THIS AFTN. THE STRONG NW TO N
FLOW ACROSS CENTRAL AND W NM HAS ALREADY BEGUN TO SUBSIDE AND FOR
THE MOST PART WILL COME DOWN SOMEWHAT MORE...ESPEC ACROSS SW THIRD
OF FCST AREA TODAY. THE STRONGEST CORE OF H7 WINDS WILL SHIFT TO THE
NORTHEAST/EAST CENTRAL PLAINS THIS MORN AND CONTINUE INTO THE AFTN
AND EARLY EVE...WHERE SUSTAINED NORTHERLY WINDS WILL LIKELY RANGE
FROM 30 TO 45 MPH AND GUST BETWEEN 50 AND 60 MPH. ELSEWHERE TODAY
BRISK NORTH WINDS WILL BE WIDESPREAD...GENERALLY 15 TO 25 MPH...
LOCALLY A BIT HIGHER...WITH GUSTS BETWEEN 25 AND 40 MPH. WHILE WINDS
WILL AGAIN BE NEAR AND IN SOME CASES ABOVE CRITICAL THRESHOLDS
TODAY...RH WILL STAY ABOVE CRITICAL MINIMUMS AS WELL AS AFTN TEMPS
STAYING 5 TO NEARLY 20 DEGREES BELOW SEASONAL NORMALS. WINDS TAPER
OFF TONIGHT AND ADDITIONALLY WED AS A RIDGE BUILDS TOWARD THE STATE.

DEW POINTS DROP SIGNIFICANTLY LATE THIS AFTN AND TONIGHT LEADING TO
BELOW AVERAGE LOWS EARLY WED. WHILE DAYTIME TEMPS REMAIN BELOW THE
NORM WED...MOST LOCALES WILL WARM 5 TO 15 DEGREES ABOVE TODAYS
LEVELS. MORE SPOTS THAN NOT TOP OUT AT LEAST SLIGHTLY ABOVE AVERAGE
CHRISTMAS DAY AS ANOTHER SYSTEM APPROACHES N NM. WITH THE STATE
BEING AGAIN ON THE SOUTH END OF THIS NEXT TROUGH MT TOP WINDS ARE
FORECAST TO REACH BETWEEN 45 AND 55 MPH WITH SOME OF THIS STRONGER
FLOW REACHING THE SFC. STRONGEST WINDS AGAIN LIKELY TO BE ALONG AND
SOME DISTANCE EAST OF CENTRAL MTN CHAIN. SHOWERS COULD ALSO DEVELOP
ACROSS THE NORTH AND PORTIONS OF THE WEST...THEN SPREAD INTO THE
EAST AS A COLD FRONT TRACKS SOUTHWARD...SETTING UP A RETURN TO BELOW
AVERAGE HIGHS FRIDAY. FCST MODELS CURRENTLY THOUGH SHOWING BULK OF
WHAT PRECIP MAY OCCUR FALLING ACROSS THE NW THIRD CHRISTMAS DAY...
MTN SNOW AND PERHAPS A MIX LOWER DOWN...WITH ANOTHER BATCH INDICATED
TO MOVE ACROSS THE S THIRD TO HALF OF THE STATE LATE THU NIGHT POSS
LINGERING AS LONG AS SAT MORN. DRIER AND SOME WARMING THEREAFTER FOR
2 OR 3 DAYS.

VENT RATES TODAY WILL BE GOOD TO EXCELLENT OVERALL NEARLY ALL
AREAS...BUT WILL BE POOR OVER THE MAJORITY OF THE REGION WED. VENT
RATES IMPROVE SIGNIFICANTLY CHRISTMAS DAY...THEN WORSEN FRI AND MORE
SO SAT...STAYING PRETTY LOW AGAIN SUN.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ527-528-531-532-534>536.

HIGH WIND WARNING FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ530.

&&
Hazardous weather outlook, Dec 23, 5:31 AM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 AM MST TUE DEC 23 2014

NMZ501>540-241300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
531 AM MST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL DEVELOP OVER THE NORTHEAST AND EAST
CENTRAL PLAINS TODAY. NORTH WIND GUSTS AROUND 60 MPH WILL IMPACT
UNION COUNTY... WHILE SURROUNDING COUNTIES EXPERIENCE WIND GUSTS
UP TO 50 OR 55 MPH. THESE STRONG WINDS WILL CREATE AREAS OF
BLOWING SNOW ALONG THE COLORADO STATE LINE...WHERE VISIBILITIES MAY
BE LOCALLY REDUCED BELOW ONE HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Local storm report, Dec 23, 9:58 AM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
958 AM MST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             1 NW OCATE              36.18N 105.06W
12/22/2014  M2.0 INCH        MORA               NM   CO-OP OBSERVER

0630 PM     SNOW             CHAMA                   36.89N 106.58W
12/22/2014  M3.2 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0800 PM     SNOW             2 NNE YATES             36.16N 103.88W
12/22/2014  E3.5 INCH        HARDING            NM   TRAINED SPOTTER

1000 PM     SNOW             GRENVILLE               36.59N 103.62W
12/22/2014  M4.5 INCH        UNION              NM   CO-OP OBSERVER

1000 PM     SNOW             6 NW ROSEBUD            35.90N 103.53W
12/22/2014  M1.5 INCH        HARDING            NM   CO-OP OBSERVER

1200 AM     SNOW             9 ENE SHADY BROOK       36.40N 105.32W
12/23/2014  E3.0 INCH        COLFAX             NM   OTHER FEDERAL

            PALO SNOTEL.

0300 AM     SNOW             3 SSW AMISTAD           35.87N 103.18W
12/23/2014  M1.0 INCH        UNION              NM   CO-OP OBSERVER

0400 AM     SNOW             5 NW CHAMA              36.95N 106.65W
12/23/2014  E3.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            CHAMITA SNOTEL.

0400 AM     SNOW             8 SSW SAN MIGUEL        36.87N 106.23W
12/23/2014  E3.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            SAN ANTONIO SINK SNOTEL.

0400 AM     SNOW             9 E CUBA                36.02N 106.80W
12/23/2014  E1.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            VACAS LOCAS SNOTEL.

0400 AM     SNOW             11 NNW CANON PLAZA      36.70N 106.25W
12/23/2014  E7.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            HOPEWELL SNOTEL.

0400 AM     SNOW             11 ENE AMALIA           36.98N 105.25W
12/23/2014  E3.0 INCH        TAOS               NM   OTHER FEDERAL

            NORTH COSTILLA SNOTEL.

0400 AM     SNOW             11 ENE RED RIVER        36.78N 105.23W
12/23/2014  E5.0 INCH        COLFAX             NM   OTHER FEDERAL

            SHUREE SNOTEL.

0400 AM     SNOW             5 ESE RED RIVER         36.68N 105.33W
12/23/2014  E3.0 INCH        COLFAX             NM   OTHER FEDERAL

            RED RIVER PASS SNOTEL.

0400 AM     SNOW             8 NE ARROYO SECO        36.58N 105.45W
12/23/2014  E2.0 INCH        TAOS               NM   OTHER FEDERAL

            TAOS POWDERHORN SNOTEL.

0400 AM     SNOW             8 SE EAGLE NEST         36.46N 105.17W
12/23/2014  E2.0 INCH        COLFAX             NM   OTHER FEDERAL

            TOLBY SNOTEL.

0400 AM     SNOW             4 NNW TRES RITOS        36.18N 105.55W
12/23/2014  E4.0 INCH        TAOS               NM   OTHER FEDERAL

            GALLEGOS PEAK SNOTEL.

0400 AM     SNOW             TRES RITOS              36.13N 105.52W
12/23/2014  E5.0 INCH        TAOS               NM   OTHER FEDERAL

            TRES RITOS SNOTEL.

0400 AM     SNOW             5 SSE LLANO LARGO       36.07N 105.63W
12/23/2014  E6.0 INCH        TAOS               NM   OTHER FEDERAL

            RIO SANTA BARBARA SNOTEL.

0400 AM     SNOW             5 WNW LOS ALAMOS        35.91N 106.38W
12/23/2014  E4.0 INCH        LOS ALAMOS         NM   OTHER FEDERAL

            QUEMAZON SNOTEL.

0400 AM     SNOW             6 WNW TERERRO           35.76N 105.78W
12/23/2014  E4.0 INCH        SANTA FE           NM   OTHER FEDERAL

            SANTA FE SNOTEL.

0400 AM     SNOW             8 SW ROCIADA            35.76N 105.53W
12/23/2014  E4.0 INCH        SAN MIGUEL         NM   OTHER FEDERAL

            WESNER SPRINGS SNOTEL.

0400 AM     SNOW             8 NNW GLORIETA          35.70N 105.80W
12/23/2014  E2.0 INCH        SANTA FE           NM   OTHER FEDERAL

            ELK CABIN SNOTEL.

0500 AM     SNOW             7 ESE CHUPADERO         35.79N 105.80W
12/23/2014  E5.0 INCH        SANTA FE           NM   PUBLIC

            SKI SANTA FE.

0500 AM     SNOW             3 ESE ANGEL FIRE        36.38N 105.24W
12/23/2014  E4.0 INCH        COLFAX             NM   PUBLIC

            ANGEL FIRE SKI AREA.

0600 AM     SNOW             6 W LOS ALAMOS          35.89N 106.39W
12/23/2014  E4.0 INCH        LOS ALAMOS         NM   PUBLIC

            PAJARITO SKI AREA.

0600 AM     SNOW             8 SSW RED RIVER         36.59N 105.45W
12/23/2014  E2.0 INCH        TAOS               NM   PUBLIC

            TAOS SKI AREA.

0651 AM     SNOW             2 SE MANZANO            34.62N 106.31W
12/23/2014  M1.5 INCH        TORRANCE           NM   CO-OP OBSERVER

0651 AM     SNOW             EAGLE NEST              36.56N 105.26W
12/23/2014  M1.0 INCH        COLFAX             NM   CO-OP OBSERVER

0700 AM     SNOW             4 NW SANDIA PARK        35.21N 106.41W
12/23/2014  E2.0 INCH        BERNALILLO         NM   PUBLIC

            SANDIA SKI AREA.

0700 AM     SNOW             RED RIVER               36.71N 105.42W
12/23/2014  E1.0 INCH        TAOS               NM   PUBLIC

            RED RIVER SKI AREA.

0700 AM     SNOW             1 WNW RED RIVER         36.71N 105.42W
12/23/2014  M1.0 INCH        TAOS               NM   CO-OP OBSERVER

0800 AM     SNOW             6 NNE FOLSOM            36.93N 103.89W
12/23/2014  E10.0 INCH       UNION              NM   TRAINED SPOTTER

0800 AM     SNOW             5 SW BONITO LAKE        33.40N 105.78W
12/23/2014  E3.0 INCH        LINCOLN            NM   OTHER FEDERAL

            SIERRA BLANCA SNOTEL.

0800 AM     SNOW             18 NE DES MOINES        36.95N 103.62W
12/23/2014  E1.0 INCH        UNION              NM   TRAINED SPOTTER

0800 AM     SNOW             12 N GRENVILLE          36.77N 103.59W
12/23/2014  E7.0 INCH        UNION              NM   TRAINED SPOTTER

0804 AM     SNOW             3 NW MAXWELL            36.57N 104.59W
12/23/2014  M3.9 INCH        COLFAX             NM   CO-OP OBSERVER

0845 AM     SNOW             2 S ALTO                33.37N 105.69W
12/23/2014  M1.5 INCH        LINCOLN            NM   AMATEUR RADIO

0900 AM     SNOW             NARA VISA               35.61N 103.10W
12/23/2014  M2.5 INCH        QUAY               NM   TRAINED SPOTTER

0900 AM     SNOW             7 W HOUSE               34.64N 104.03W
12/23/2014  E1.0 INCH        QUAY               NM   TRAINED SPOTTER

0900 AM     SNOW             YESO                    34.44N 104.61W
12/23/2014  E1.0 INCH        DE BACA            NM   TRAINED SPOTTER

0900 AM     SNOW             SANTA ROSA              34.94N 104.67W
12/23/2014  E1.0 INCH        GUADALUPE          NM   TRAINED SPOTTER

0900 AM     SNOW             ANTON CHICO             35.20N 105.14W
12/23/2014  E1.0 INCH        GUADALUPE          NM   POST OFFICE

0900 AM     SNOW             3 NE CHICOSA LAKE STATE 36.08N 104.14W
12/23/2014  E3.0 INCH        HARDING            NM   TRAINED SPOTTER

0900 AM     SNOW             13 SSE NEWKIRK          34.89N 104.19W
12/23/2014  E2.0 INCH        GUADALUPE          NM   TRAINED SPOTTER

0900 AM     SNOW             2 W LOGAN               35.38N 103.45W
12/23/2014  E1.5 INCH        QUAY               NM   TRAINED SPOTTER

0915 AM     SNOW             4 NW SANTA FE           35.72N 106.00W
12/23/2014  M1.3 INCH        SANTA FE           NM   COCORAHS

0915 AM     SNOW             1 SSE GLORIETA          35.57N 105.76W
12/23/2014  M1.2 INCH        SANTA FE           NM   COCORAHS

0915 AM     SNOW             2 NW EDGEWOOD           35.09N 106.22W
12/23/2014  M1.0 INCH        SANTA FE           NM   COCORAHS

0915 AM     SNOW             10 SSE ANGEL FIRE       36.25N 105.21W
12/23/2014  M4.5 INCH        MORA               NM   COCORAHS

0915 AM     SNOW             3 NW EL PRADO           36.46N 105.61W
12/23/2014  M1.8 INCH        TAOS               NM   COCORAHS

0915 AM     SNOW             HOUSE                   34.65N 103.90W
12/23/2014  M2.5 INCH        QUAY               NM   COCORAHS

0915 AM     SNOW             ANGEL FIRE              36.39N 105.28W
12/23/2014  M1.5 INCH        COLFAX             NM   COCORAHS

0915 AM     SNOW             5 E TIJERAS             35.09N 106.29W
12/23/2014  M2.1 INCH        BERNALILLO         NM   COCORAHS

0915 AM     SNOW             1 ESE SEDILLO           35.09N 106.28W
12/23/2014  M2.0 INCH        BERNALILLO         NM   COCORAHS

0915 AM     SNOW             19 N ALCALDE            36.36N 106.06W
12/23/2014  M1.8 INCH        RIO ARRIBA         NM   COCORAHS

0915 AM     SNOW             1 ESE TRUCHAS           36.04N 105.79W
12/23/2014  M1.1 INCH        RIO ARRIBA         NM   COCORAHS

0915 AM     SNOW             2 E SAN ANTONITO        35.16N 106.31W
12/23/2014  M1.8 INCH        BERNALILLO         NM   COCORAHS

0915 AM     SNOW             4 E SAN ANTONITO        35.16N 106.28W
12/23/2014  M1.0 INCH        BERNALILLO         NM   COCORAHS

0915 AM     SNOW             3 ENE PONDEROSA         35.68N 106.62W
12/23/2014  M1.1 INCH        SANDOVAL           NM   COCORAHS

0915 AM     SNOW             1 ENE SANTA FE          35.68N 105.94W
12/23/2014  M1.0 INCH        SANTA FE           NM   COCORAHS

0915 AM     SNOW             3 NE BONITO LAKE        33.49N 105.70W
12/23/2014  M1.0 INCH        LINCOLN            NM   COCORAHS

0915 AM     SNOW             3 WSW TESUQUE           35.75N 105.98W
12/23/2014  M1.0 INCH        SANTA FE           NM   COCORAHS

0915 AM     SNOW             4 NE SANTA FE           35.72N 105.90W
12/23/2014  M1.6 INCH        SANTA FE           NM   COCORAHS

            HYDE PARK AND SIERRA DEL NORTE.

0915 AM     SNOW             1 S MOUNTAINAIR         34.51N 106.24W
12/23/2014  M1.5 INCH        TORRANCE           NM   COCORAHS

0918 AM     SNOW             1 E LOS ALAMOS          35.89N 106.29W
12/23/2014  M4.0 INCH        LOS ALAMOS         NM   TRAINED SPOTTER

0925 AM     SNOW             1 NNE WAGON MOUND       36.01N 104.71W
12/23/2014  E3.5 INCH        MORA               NM   TRAINED SPOTTER

0950 AM     SNOW             2 N SAN ANTONIO         35.66N 105.24W
12/23/2014  E2.0 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

0950 AM     SNOW             MORA                    35.97N 105.33W
12/23/2014  E6.0 INCH        MORA               NM   PARK/FOREST SRVC

&&

EVENT NUMBER ABQ1401780
EVENT NUMBER ABQ1401781
EVENT NUMBER ABQ1401782
EVENT NUMBER ABQ1401783
EVENT NUMBER ABQ1401784
EVENT NUMBER ABQ1401785
EVENT NUMBER ABQ1401786
EVENT NUMBER ABQ1401787
EVENT NUMBER ABQ1401788
EVENT NUMBER ABQ1401789
EVENT NUMBER ABQ1401790
EVENT NUMBER ABQ1401791
EVENT NUMBER ABQ1401792
EVENT NUMBER ABQ1401793
EVENT NUMBER ABQ1401794
EVENT NUMBER ABQ1401795
EVENT NUMBER ABQ1401796
EVENT NUMBER ABQ1401797
EVENT NUMBER ABQ1401798
EVENT NUMBER ABQ1401799
EVENT NUMBER ABQ1401800
EVENT NUMBER ABQ1401801
EVENT NUMBER ABQ1401802
EVENT NUMBER ABQ1401803
EVENT NUMBER ABQ1401804
EVENT NUMBER ABQ1401805
EVENT NUMBER ABQ1401806
EVENT NUMBER ABQ1401807
EVENT NUMBER ABQ1401808
EVENT NUMBER ABQ1401809
EVENT NUMBER ABQ1401810
EVENT NUMBER ABQ1401811
EVENT NUMBER ABQ1401812
EVENT NUMBER ABQ1401813
EVENT NUMBER ABQ1401814
EVENT NUMBER ABQ1401815
EVENT NUMBER ABQ1401816
EVENT NUMBER ABQ1401817
EVENT NUMBER ABQ1401818
EVENT NUMBER ABQ1401819
EVENT NUMBER ABQ1401820
EVENT NUMBER ABQ1401821
EVENT NUMBER ABQ1401822
EVENT NUMBER ABQ1401823
EVENT NUMBER ABQ1401824
EVENT NUMBER ABQ1401825
EVENT NUMBER ABQ1401826
EVENT NUMBER ABQ1401827
EVENT NUMBER ABQ1401828
EVENT NUMBER ABQ1401829
EVENT NUMBER ABQ1401830
EVENT NUMBER ABQ1401831
EVENT NUMBER ABQ1401832
EVENT NUMBER ABQ1401833
EVENT NUMBER ABQ1401834
EVENT NUMBER ABQ1401835
EVENT NUMBER ABQ1401836
EVENT NUMBER ABQ1401837
EVENT NUMBER ABQ1401838
EVENT NUMBER ABQ1401839
EVENT NUMBER ABQ1401840
EVENT NUMBER ABQ1401841
EVENT NUMBER ABQ1401842
EVENT NUMBER ABQ1401843
EVENT NUMBER ABQ1401844
EVENT NUMBER ABQ1401845
EVENT NUMBER ABQ1401846
EVENT NUMBER ABQ1401847
EVENT NUMBER ABQ1401848

JF

Event by event

2 high wind. Local standard time, as filed.

High Wind, Union County

When
December 23, 11:00 AM MST to 2:00 PM MST
Where
Union County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS

Clayton airport reported sustained winds of 44 mph and gusts to 59 mph.

High Wind, Curry County

When
December 23, 2:00 PM MST
Where
Curry County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet

CWOP site briefly reported gusts of 58 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546066, 546067.